I was just diagnosed this past week with A Fib. I started Multaq this past week and have a question. When I had A fib before, it is was very disorganized and fast beat. Heartrate was 180-220 bpm during those times. Now since I have started the Multaq my heart rate overall is much lower but now I am getting this awful sensation at the very top of my stomach/bottom of my esophagus. It is a weird beating sensation and it leaves me breathless. Anyone have that feeling when having A fib at a slower rate?
The doc put me on the Multaq not to stop my a fib but to slow it down enough so that he can see where it is originating from exactly. We will then do the ablation. I have a loop recorder in implanted and need to just press the button when this new sensation is happening but it is so odd and weird that I always forgot too. OOPS=)
DEAR lLOVE: I HAD AFIB FOR SEVERAL YEARS WAS SHOCKED BACK INTO RHYTHM12-15 TIMES.. HAD AN ABLATION THIS LAST JULY19 AT HEART HOSPITAL OF AUSTIN AND FIXED IT... TO ANSWER YOUR QUESTION THOUGH, I ALWAYS SAID IT FELT LIKE I HAD A BASKET BALL SPINNING IN MY CHEST WHEN IT WAS UP AROUND 200 BPS...LAFFIN..I RAN LONG DISTANCE TRACK RACES WHEN I WAS YOUNG AND THE AFIB ALSO FELT ABOUT THE SAME AS MY HEART USED TO FEEL WHEN I HAD RUN REAL HARD FOR A MILE OR TWO...HOPE YOUR ABLATION GOES WELL.. I FEEL LIKE ONES CHANCES OF AN ABLATION WORKING THE FIRST TIME IS TO GO TO A HEART HOSPITAL THAT DOES ABLATIONS ALL THE TIME AND THAT HAS ALL THE NEWEST EQUIPMENT FOR THE EP TO USE.. PLUS FIND AN EP WHO HAS DONE LOTS OF ABLATIONS....(HOPEFULLY MOST OF WHICH WERE SUCCESSFUL...LAFFIN) I WISH YOU THE VERY BEST CLAYTEX
Thank you for your response. It is an odd sensation when it is so fast. The longest I had it was a run of 22 seconds but I am getting it several times a day about 3-5 times a week. That is why I am on the Multaq right now. Did you ever take medication for it?
So glad the ablation was successful. They did an EP in December but couldn't uncover what it was so they implanted the monitor. That has caught all the episodes on it and it shocked me to learn it was Afib and not something else. He will take me back to the lab in the next few months but wants to see if he can get it triggered without being invasivive first.
Ohhh lord gal, Id stay in afib until I was shocked back. When I first started getting it about 12 years ago they would try to convert me back to regular rhythm with medication..and it never worked.. they would try for a week to ten days and then finally give up and shock me back into rhythm... The first time i had afib, i was in it for about 10 days. I thought they were going to let me die...heck it was a new experience to me.. I was scared.. laffin... The longest I was ever in afib was about 30 days ...thats another story!!!I got used to it though ..later, when it started I would just head the the ER and get shocked back...Kinda miss it now... they would give me that Michael Jackson drug before they shocked me... It was really relaxing... I can see how the boy took a liken to it...!!! Man I would rest and relax for 2-3 days after they gave me that stuff....laffin... It electro cardioversion) would work for a few months and then here we would go again. I took toprol XL for several years then the afib got worse and they put me on Flecainide the last year or so and it worked really good. Flecainde is a pretty strong medication though and should not be taken unless ones heart is in otherwise good condition. If the heart is weak, flecainide can cause congestive heart failure in some people.. I had no side effects as a result of taking it.. Im 69 but try to stay in good shape for an ole cuss..laffin.. I still walk 8 miles a day and can go 15 minutes on a stress test.. I think thats usually the max that they let most folks stay on one... One other thing, dont ever let them give you a drug for Afib called Amidarone, Cardorone, or Pacerone.. that is some bad stuff and can have lasting effects on your body....just tell them no if they try to give it to you....Sorry I talk so much...Later Claytex
I first had A-Fib in 2003 and believe it was triggered by stress when my husband was having a serious surgery. I was put in the hospital overnight and medication converted my rhythm. A-Fib makes me feel breathless, dizzy and panicky. I was told I was having panic attacks -- well, duh! I have to grab onto something or I feel like I might fall over. I have been on Atenolol since then, taken in small doses by splitting the pills -- I worked this out with my family doctor. If I take a whole beta blocker tablet as it's prescribed, it really knocks me for a loop. If my blood pressure gets too low, I can take Xanax to cut back the adrenaline and calm down until I can again dose with Atenolol. I have had more episodes in the past year or two, and was in the hospital four days at Christmastime. They tried meds and finally had to shock me. I am intererested in the Claytex's comments. We have the University of Michigan here that has a cardiac center, and that's probably where I'd go. The ablation is starting to look better and better. I am retiring and hoping the lack of job stress will help. My Mom was on Amidarone and was finally taken off because it was doing her more harm than good. I think it is best to do directly to the hospital when you have an episode -- I waited and it took longer to correct it. I am taking a test called a CTA scan that will make sure no blockages and then they are going to try the "pill in the pocket" strategy with Rhythmol 600 mg. I also have sleep apnea and apparently that is the cause of 50% of the AFib cases, so that might be something to have checked out. Good luck to you -- I am learning so much from this message board.
I cannot even begin to imagine being in Afib for that long. Oh my goodness!! The short time I Have it throws me into instant anxiety. It scares the life out of me!!! I don't know how you did it for that long!!!
He put me on the Multaq because it is similar to Amieradone but without needing to be hospitalized and has less side effects. It works the same way though. I just don't really like it because you have to eat each time you take it. It about kills me to eat something in the morning and that is a tough one for me. I haven't had much side effects, just tired and that new weird feeling my stomach/throat. It is weird.
I bet you slept good after the cardioversion. Did it hurt at all? He said mine will mostly progress and he wants to stop it before it gets worse.
One more thing, I had AFib with rapid ventricular action, up to 180 beats a minute. Apparently you can have AFib without the rapid heartbeat and not know it, I am also on Coumadin now, as the doctor feels my risk factors -- diabetes, being a woman, and a enlarged left atrium put me at more risk of stroke / heart attack.
I am wondering if that is what this weird feeling is in my throat. Since I started the Multaq, I have been having weird episodes in my throat. I need to record one to see what they think it is. I just got freaked out the three times is happened and didn't think of recording it. Darn it=) I am wondering if it the Afib at a much slower rate.
They told me for two years it was just anxiety and to move on. So now to know there is something really wrong, it is hard for me to switch gears. I had spent time in therapy trying to convince myself this was not a real problem and even took Zoloft/Klonopin trying to resolve this "problem". So glad I have a doc who is listening to me and took me serious. This would have gone on forever if he didn't belive me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.